Hail, Anderson
- When
- April 30, 4:58 PM CST
- Where
- Anderson County, 3.6 mi W of Elkhart
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.630, -95.640
A public report indicated quarter sized hail about 4 miles west of Elkhart, TX.
A cold front moving through our southeastern counties generated strong and severe storms that produced severe-criteria hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A cold front moving through our southeastern counties generated strong and severe storms that produced severe-criteria hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 30, 1:40 PM CST, 3 hours 18 minutes earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 240 PM CDT Sat Apr 30 2022 ...New Long Term... .SHORT TERM... /Issued 1234 PM CDT Sat Apr 30 2022/ /Through Sunday/ A weak cold front continues to progress through the area this afternoon and currently stretches along a Paris-Ennis-Temple line. Skies are clear behind the front which will allow temperatures to continue to warm into the low to mid 80s through the remainder of the afternoon. The cold front is expected to become nearly stationary across Central Texas within the next few hours. As sunshine peaks through the cloud cover across Central Texas and the Brazos Valley ahead of the front, surface heating will allow this region to continue to destabilize through the afternoon. By late afternoon or this evening, the absence of a cap and presence of a lifting mechanism (i.e. the stationary front) should allow isolated to widely scattered showers and storms to develop across our southern counties. If this occurs, there will be a low threat for severe weather across this area, with hail and damaging winds expected to be the main hazards. Showers and storms may continue across this region through late evening as the front serves as a focus for additional development. However, waning instability will result in the gradual dissipation of showers and storms after sunset. By early Sunday morning, the stationary boundary will begin to retreat northward as a warm front. As this occurs, areas south of the warm front will be placed in the buoyant warm sector. Latest CAMs are divided on whether we'll see additional development near the front as it retreats into North Texas by Sunday afternoon. Broadbrushed 20-30% PoPs have been maintained to reflect this potential, but it should be noted that any storm that develops near or just behind the front will have unrestricted access to ample instability and sufficient shear. Therefore, we'll advertise a conditional severe weather threat for large hail and damaging winds midday Sunday through the afternoon. Be sure to stay weather aware if you have any outdoor plans. Otherwise, another warm day is expected with high temperatures in the 80s under partly sunny skies. Barnes && .LONG TERM... /NEW/ /Sunday Night through Saturday/ An upper level low will swing through the Great Basin Sunday and a lead shortwave trough will eject into West Texas during the afternoon. The shortwave's forcing for ascent will encounter an increasingly unstable airmass across the state and result in an eruption of convection to our west. Global model and CAM forecasts are not in good agreement on how to evolve this convection. One basket of solutions develops it into a MCS and tracks it roughly along the Red River Valley. This scenario would mean best chances of rain, and an attendant flooding threat exist across the northern zones Sunday night and into Monday morning. This would also likely lay an outflow boundary down across the CWA to focus additional convective development Monday afternoon. The other possible scenario is the convection in West Texas is more scattered but organizes into a few clusters that track eastward and into western parts of North/Central Texas Sunday evening. This convection would generally weaken in intensity as it approached the I-35 corridor. This scenario may result in an atmosphere more worked over and therefore less chance for a repeat round of convection Monday afternoon. Regardless of which scenario pans out, convection Sunday evening will have some severe weather potential, but it will be highest across western zones in the evening and diminish during the overnight hours. PoPs will be highest across the northwest zones, tapering down to no mentionable PoPs in the southeast. Due to the uncertainty on how convection transpires tomorrow night, Monday's PoPs are broad brushed with the highest PoPs featured in the northern zones. A cold front will move into North Texas Tuesday morning as the upper level trough moves into the Midwest. Cooler temperatures with highs only in the 70s are likely over the northern zones, but a warm and unstable airmass will reside to the south of the boundary with highs continuing in the 80s. While the front will stall across the heart of the CWA and become a focus for scattered showers and storms Tuesday afternoon and evening, the upper level support for lift is lacking as we will be between upper systems, so PoPs will remain only in the 20-30% range. The front will retreat northward Wednesday morning as the next upper system approaches. Of all of the days during the next week, the setup looks best for storms on Wednesday. Lift from this upper system combining with a very unstable airmass should result in widespread convection with a severe weather threat. The upper level system slowly moves out into the Plains Thursday, which may result in another round of scattered/numerous showers and storms, but there will be concerns that the atmosphere could be worked over after Wednesday's activity. Otherwise when this upper system moves east into the Mississippi Valley, it will push a cold front through which should end chances of rain by late week and into next weekend with slightly cooler temperatures and drier air. TR.92 && .AVIATION... /Issued 1234 PM CDT Sat Apr 30 2022/ /18Z TAFs/ A cold front has arrived at all terminals early this afternoon. A north wind between 10-15 knots with a few higher gusts will continue through the afternoon, but should gradually decrease to near 10 knots or less by this evening. Isolated to widely scattered showers and storms may develop across Central Texas by this evening, but this activity is expected to remain south of all terminals. Winds will gradually shift out of the east overnight, and out of the southeast Sunday morning. There is a low chance additional showers and thunderstorms could develop along a northward-moving warm front midday Sunday through the afternoon. However, uncertainty is too great to include any mention in the TAFs for now. Barnes && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 59 87 68 85 67 / 0 20 50 50 40 Waco 63 86 69 85 70 / 20 30 30 40 30 Paris 55 83 64 80 66 / 0 10 50 70 60 Denton 57 86 65 84 62 / 0 20 60 60 40 McKinney 57 85 67 82 65 / 0 10 50 60 40 Dallas 60 86 69 84 68 / 0 20 50 50 40 Terrell 59 86 68 84 67 / 0 20 40 50 40 Corsicana 62 85 69 85 69 / 10 20 20 40 40 Temple 65 86 68 85 69 / 20 30 20 40 20 Mineral Wells 55 86 66 85 62 / 0 20 60 50 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 130 PM CDT Sat Apr 30 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 130 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Isolated to widely scattered thunderstorms will be possible this evening, primarily across Central Texas and the Brazos Valley. There will be a low chance for severe weather. Hail and damaging winds will be the main hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a conditional threat for severe weather midday Sunday through the afternoon. If storms develop, they will be capable of producing large hail and damaging winds. Thunderstorm chances will increase Sunday night as an upper level system moves in from the west. Some of these storms could be severe, but locally heavy rainfall will be the primary concern, particularly north of the I-20 corridor. Thunderstorm chances will continue the remainder of the week, with the greatest potential for storms late Wednesday into Wednesday night, but storm chances tapering off Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Fort Worth TX
503 PM CDT Sat Apr 30 2022
TXZ162-302245-
Leon TX-
503 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of central Leon County
through 545 PM CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near
Centerville, or 25 miles southeast of Teague, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Centerville, Jewett and Leona.
This includes Interstate 45 between mile markers 157 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3132 9567 3129 9568 3130 9570 3127 9573
3123 9573 3120 9575 3116 9573 3114 9578
3110 9577 3120 9616 3139 9617 3147 9574
3146 9575 3146 9574 3148 9572 3138 9569
3136 9566 3135 9568 3134 9566 3132 9566
TIME...MOT...LOC 2203Z 265DEG 23KT 3130 9608
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
HernandezThe Dallas/Ft Worth radar (KFWS), 188 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
5 hail. Local standard time, as filed.
A public report indicated quarter sized hail about 4 miles west of Elkhart, TX.
A public report indicated half-dollar sized hail about 7 miles southwest of Palestine, TX.
A public report indicated dime sized hail about 4 miles west southwest of Leona, TX.
Broadcast media reported quarter sized hail about a mile east of Leona, TX.
A photograph posted on social media indicated golf ball sized hail in Leona, TX.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1022775, 1022776, 1022777, 1022778, 1022780.